PDA

View Full Version : Byetta


jennifer293
03-10-2007, 05:26 PM
My doc put me on Byetta Thursday and I was just wondering who all here uses it and how it has worked for you! My morning injection makes me a little queazy, but normally a piece of mint gum gets rid of that yucky feeling. I have noticed that I cannot eat greasy food or it returns quickly through the backdoor...:scared:

Also I cannot finish most meals..the dr. said it would curb my appetite, but holy cow...I am eating maybe 1/4 of what I was eating last week..My kids are eating more than me now and they eat like birds..Any great weight loss stories from it??

My2Cinderellas
03-11-2007, 04:34 PM
I have been using Byetta since June. I love it!

I had the symptoms you are describing as well, I likened it to being newly pregnant. Queasy, highly sensitive to smells, highly sensitive to grease, in general not feeling great. I spent the first 24 hours belching, thinking the next one would send me running to the bathroom. It went away after a couple weeks, then returned when I went from the starting 5mcg dose to the 10 mcg dose at month 2. Again diminishing as I got used to the increased dose.

One been there done that thing to warn you about - if you forget to take your dose, and think you can do it immediately after eating - DON'T. I spent the rest of the morning vomiting.

I have lost 29 pounds without really working at it, and hope it continues to help me lose the rest I need to. I listen to my body for appetite cues, and am eating less. The byetta curbs the snackies for me, especially in the evening. I should say it curbs the mindless junk snacks. Because I'm eating less at meals, I do need to have healthy snacks between meals.

Good luck to you!

Tess'smom
03-11-2007, 04:47 PM
Not to sound stupid, but, what is Byetta?

My2Cinderellas
03-11-2007, 11:56 PM
Byetta is an injected medication for Type 2 Diabetes. The active ingredient is an enzyme found in the saliva of a Gila Monster. It slows down the digestive process, so you feel full longer and don't absorb the food as fast, with fewer spikes in blood sugar.

Because of the decreased appetite, it promotes weight loss. The side effects are more noticible when you make bad food choices, so it also encourages healthy eating. This is so crucial, because many of the other medications available for Type 2 can cause weight gain, yet many people with Type 2 are overweight.

jennifer293
03-13-2007, 06:51 PM
Thank You so much for your comment..I knew there had to be someone out there on it..Well since I have given myself my first shot I have already lost 7 lbs. in 5 days. :cool1: I am sure a lot of that was water weight or something crazy. I definitely do not eat NO WHERE near as much as I was eating. I eat less than my 6 an 2 yr old do now. Crazy huh??? My sickeness lessens everyday, but I did notice that smells that normally smell really good to me (cake, fresh bread, fried chicken at the bakery and Deli at Wal-Mart) about make me vomit now!! Which is good because I don't need that stuff. I make cakes semi-professionally at home so that is one of those smells I am gonna have to get used to again to be able to get PAID!!!:thumbsup2

It is encouraging to know it is working for others as well!!